Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 58, NWS Nashville, TN

April 10, 2009Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2009, 4:37 AM CDT for Williamson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2009, 4:37 AM CDT (09:37 UTC)
Expired
Apr 10, 2009, 5:15 AM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 1:22 AM CDTSevere Thunderstorm WatchSPC4 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:18 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 10, 3:18 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
318 AM CDT FRI APR 10 2009

.DISCUSSION...
LATEST ANALYSIS SHOWING TIGHT SURFACE LOW ACROSS SOUTHWEST MO...WITH ITS
ASSOCIATED WARM NO JUST NORTH OF THE MID STATE AND A COLD FRONT DOWN INTO
EAST TX. ALOFT...CLOSED ML/UL LOWS TRAILING JUST BEHIND. AIRMASS OVER
THE CWA CURRENTLY ONLY MARGINALLY UNSTABLE AND DEWPTS STILL REMAINING ON
THE LOWER SIDE AND DEEP LAYER MOISTURE SOMEWHAT LACKING. LINE OF STORMS
MOVING IN FROM WEST TN REMAINS FAIRLY ORGANIZED BUT HAS ALSO SHOWN SIGNS
OF WEAKENING THE PAST FEW HOURS.

SFC LOW EXPECTED TO MOVE ACROSS KY TODAY AS UPPER LOWS OPEN. THIS WILL
DRAG THE COLD FRONT THROUGH THE CWA THIS AFTERNOON. FORECAST SOUNDINGS
SHOWING THERMO-DYNAMIC PARAMETERS CONTINUING THEIR CURRENT UPSWING THROUGH
THE MORNING AS COLD FRONT PUSHES CLOSER...AND WIND FIELDS STRENGTHEN.
CURRENT CONVECTION EXPECTED TO PUSH THROUGH EARLY THIS MORNING WITH MAINLY
ISOLATED SEVERE POTENTIAL BUT AS DEEP MOISTURE INCREASES LATER...ANOTHER
ROUND OF STRONG-SEVERE STORMS IS EXPECTED JUST AHEAD OF FRONTAL BOUNDARY.
DEEP-LAYER SHEAR...STRONG INSTABILITY...AND LEFTOVER BOUNDARIES LIKELY
TO SPAWN A FEW SUPERCELLS THIS AFTERNOON AS WELL...ESPECIALLY SOUTH AND
EAST.

THE COLD FRONT AND UPPER TROUGH MOVE OFF THE PLATEAU TONIGHT LEAVING MAINLY
A FEW SHOWERS ACROSS THE AREA...AND POSSIBLY ONE OR TWO EARLY SATURDAY
MORNING SHOWERS NORTHEAST.

SFC RIDGE AND UPPER HIGH OVER THE WEEKEND WILL GIVE WAY TO ANOTHER TIGHT
SFC/UPPER LOW PASSING NORTH MONDAY/MONDAY NIGHT. SHOWERS/STORMS HOWEVER
WILL DEVELOP WELL OUT AHEAD WITH PASSING WARM FRONT SUNDAY NIGHT AND
CONTINUE UNTIL FRONT PASSES MONDAY NIGHT.

TUESDAY AND WEDNESDAY EXPECTED TO BE GENERALLY DRY WITH THE NEXT SYSTEM
BRINGING SHOWERS/STORMS BACK INTO THE FOLD THURSDAY/THURSDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  46  62  41 /  80  30   0   0
CLARKSVILLE    69  43  62  38 /  80  20   0   0
CROSSVILLE     66  46  59  37 /  90  50  20   0
COLUMBIA       70  47  63  42 /  80  20   0  10
LAWRENCEBURG   71  47  64  42 /  60  20   0  10
WAVERLY        69  44  63  40 /  80  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07

In the hours before

Special weather statement, Apr 10, 3:57 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CDT FRI APR 10 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-101800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
357 AM CDT FRI APR 10 2009

...A SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY...

SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN ON-GOING OVERNIGHT AND
WILL WORK EASTWARD AS WE GO TOWARD DAYBREAK. MOST OF THIS ACTIVITY
WILL REMAIN BELOW SEVERE LIMITS...BUT A FEW STRONG TO ISOLATED SEVERE
STORMS ARE POSSIBLE. CLARKSVILLE MEASURED 52 MPH WINDS AT 3 AM CDT
AS A GUST FRONT MOVED THROUGH THE CITY.

HOWEVER...A MORE SIGNIFICANT EVENT WILL UNFOLD LATER THIS MORNING
AND INTO THE AFTERNOON...AS A LOW PRESSURE SYSTEM PULLS OUT OF
SOUTHERN MISSOURI AND HEADS ACROSS SOUTHERN ILLINOIS AND THROUGH
CENTRAL KENTUCKY DURING THE DAY. SEVERE THUNDERSTORMS ARE EXPECTED
TO DEVELOP LATER THIS MORNING...AND DURING THE AFTERNOON WITH THE
MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...WITH ISOLATED
TORNADOES POSSIBLE.

APRIL AND MAY ARE PEAK SEVERE WEATHER MONTHS IN MIDDLE TENNESSEE.

NOW IS THE TIME TO GIVE SOME THOUGHT AS TO WHERE YOU AND YOUR
FAMILY WILL SEEK SHELTER...SHOULD A TORNADO WARNING BE ISSUED FOR
YOUR LOCATION.

THE FOLLOWING ARE A FEW TORNADO SAFETY RULES...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS
AND FORECASTS ON THIS POTENTIAL SEVERE WEATHER OUTBREAK.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:54 AM CDTSevere Thunderstorm WarningOHXSumner36 min
Apr 10, 4:30 AM CDTTornado WarningOHXMaury30 min
Apr 10, 10:20 AM CDTTornado WarningOHXBenton, Houston, Stewart55 min
Apr 10, 10:45 AM CDTTornado WarningOHXBenton, Houston, Humphreys, Stewart30 min
Apr 10, 10:54 AM CDTAreal Flood AdvisoryOHXBenton3 hr
Apr 10, 11:02 AM CDTTornado WarningOHXHouston, Montgomery, Stewart43 min
Apr 10, 11:06 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry24 min
Apr 10, 11:22 AM CDTTornado WarningOHXPerry, Wayne38 min
Apr 10, 11:27 AM CDTTornado WarningOHXDickson, Montgomery33 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery39 min
Apr 10, 11:37 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson38 min
Apr 10, 11:44 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry46 min
Apr 10, 11:51 AM CDTTornado WarningOHXLewis, Perry24 min
Apr 10, 11:57 AM CDTTornado WarningOHXCheatham, Davidson, Montgomery, Robertson33 min
Apr 10, 12:00 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson45 min
Apr 10, 12:06 PM CDTTornado WarningOHXWayne24 min
Apr 10, 12:07 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson38 min
Apr 10, 12:14 PM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson31 min
Apr 10, 12:18 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson42 min
Apr 10, 12:19 PM CDTTornado WarningOHXLawrence, Wayne26 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury37 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson52 min
Apr 10, 12:25 PM CDTTornado WarningOHXLawrence, Wayne50 min
Apr 10, 12:29 PM CDTTornado WarningOHXRobertson, Sumner46 min
Apr 10, 12:31 PM CDTTornado WarningOHXGiles, Marshall, Maury29 min
Apr 10, 12:33 PM CDTTornado Warning EmergencyOHXCannon, Rutherford, Wilson42 min
Apr 10, 12:37 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 10, 12:43 PM CDTTornado WarningOHXMaury, Williamson32 min
Apr 10, 12:46 PM CDTTornado WarningOHXGiles, Marshall29 min
Apr 10, 12:49 PM CDTTornado WarningOHXGiles, Lawrence, Maury26 min
Apr 10, 12:50 PM CDTTornado WarningOHXDavidson, Williamson, Wilson25 min
Apr 10, 12:52 PM CDTTornado WarningOHXMacon, Sumner23 min
Apr 10, 12:56 PM CDTTornado WarningOHXMarshall, Maury34 min
Apr 10, 12:57 PM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Trousdale, Wilson48 min
Apr 10, 12:58 PM CDTTornado WarningOHXGiles, Lawrence32 min
Apr 10, 1:00 PM CDTTornado WarningOHXBedford, Marshall30 min
Apr 10, 1:12 PM CDTTornado WarningOHXBedford, Giles, Marshall33 min
Apr 10, 1:22 PM CDTTornado WarningOHXClay, Macon23 min
Apr 10, 1:22 PM CDTTornado WarningOHXBedford, Coffee, Rutherford38 min
Apr 10, 1:24 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Apr 10, 1:32 PM CDTTornado WarningOHXGiles43 min
Apr 10, 1:36 PM CDTTornado WarningOHXDeKalb, Putnam, Smith, White39 min
Apr 10, 1:42 PM CDTTornado WarningOHXBedford, Cannon, Coffee, Warren48 min
Apr 10, 1:48 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett27 min
Apr 10, 1:51 PM CDTTornado WarningOHXDeKalb, Jackson, Overton, Putnam39 min
Apr 10, 1:57 PM CDTTornado WarningOHXBedford, Coffee, Grundy48 min
Apr 10, 2:09 PM CDTTornado WarningOHXFentress, Overton, Putnam, White51 min
Apr 10, 2:15 PM CDTTornado WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White30 min
Apr 10, 2:25 PM CDTTornado WarningOHXCoffee, Grundy35 min
Apr 10, 2:32 PM CDTTornado WarningOHXCumberland, Fentress, Overton, Putnam43 min
Apr 10, 2:43 PM CDTTornado WarningOHXCumberland, Van Buren, Warren, White47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.